Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 211, NWS Shreveport, LA

June 4, 2007Cherokee County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 4, 2007, 5:27 PM CDT for Cherokee County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2007, 5:27 PM CDT (22:27 UTC)
Expired
Jun 4, 2007, 6:00 PM CDT
In force
33 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Cherokee County, TX

The radar

The Shreveport radar (KSHV), 147 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 042227
SVRSHV
TXC073-042300-
/O.NEW.KSHV.SV.W.0211.070604T2227Z-070604T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT MON JUN 4 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN NORTHEAST TEXAS

* UNTIL 600 PM CDT

* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR ALTO...OR ABOUT 9
  MILES SOUTHEAST OF RUSK...AND MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WELLS BY 600 PM CDT...

LAT...LON 3180 9500 3161 9525 3159 9515 3149 9508
      3145 9499 3153 9489

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:50 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 4, 2:50 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 PM CDT MON JUN 4 2007

.DISCUSSION...
SCATTERED CONVECTION DEVELOPING RAPIDLY ACROSS THE REGION IN A
MODERATELY UNSTABLE AIRMASS ACROSS THE WESTERN HALF OF THE REGION.
STRONG CORES AND RELATIVELY HIGH BASES SUGGEST HAIL AND ISOLATED
DOWNBURSTS WILL BE THE MAIN THREAT WITH THIS ACTIVITY. VORTMAX
CURRENTLY MOVING INTO THE REGION FROM THE WEST COMBINED WITH
REMNANT BOUNDARIES ACROSS THE REGION AND A FRONTAL BOUNDARY
ACROSS SE OK AND SW AR WILL ALL HELP TO FOCUS ADDITIONAL
ACTIVITY THIS AFTERNOON AND THIS EVENING. PROGS DONT SEEM TO
HAVE A CLUE WITH THIS ACTIVITY THUS HAVE GONE WITH SCATTERED
POPS THIS EVENING ACROSS THE ENTIRE REGION WITH HIGH CHANCE
POPS DOWN SOUTH WHERE A MORE MOIST ATMOSPHERE EXISTS.

PATTERN LOOKING DRY BEYOND TONIGHT AS UPPER RIDGE TO OUR WEST
STARTS TO MOVE EASTWARD INTO OUR REGION FOR TUE INTO WED. DEEP
TROUGH DEVELOPING OUT WEST WILL RESULT IN A MUCH STRONGER
PRESSURE GRADIENT ACROSS THE LOWER MISS VALLEY. AS A RESULT...
CAPPING INVERSION SHOULD PREVAIL THROUGH THE REMAINDER OF THE
WORK WEEK HELPING TO PUT A LID ON ANY POSSIBLE CONVECTION.
SOUTHWEST FLOW ALOFT WILL RESULT IN MAX TEMPERATURES REACHING
THE 90S THROUGH THE FCST PERIOD WITH LATE NIGHT AND MORNING
LOW CLOUDS.

PRELIMS TO FOLLOW...13.

&&

.AVIATION...
MOSTLY VFR EXPECTED THROUGH 05/18Z. HOWEVER POSSIBLE BRIEF MVFR/IFR
VICINITY SCATTERED TSTMS THIS AFTERNOON AND EARLY EVENING.
WEAK BOUNDARY ACROSS CWA NEAR ELD...SHV...JSO LINE. WINDS BEHIND
THIS BOUNDARY WILL BE MAINLY WEST TO NORTHWEST AROUND 10 KTS.
WINDS SOUTH AND EAST OF THE BOUNDARY WILL BE LIGHT AND VARIABLE TO
SOUTHWEST AT 5 TO 10 KTS. BOUNDARY WILL SHIFT SLOWLY SOUTHEAST AND
EVENTUALLY BECOME DIFFUSE BY 05/18Z. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  91  66  92 /  30   0   0   0
MLU  63  90  62  91 /  30   0   0   0
DEQ  58  90  57  90 /  30   0   0   0
TXK  62  88  64  89 /  30   0   0   0
ELD  60  89  61  90 /  30   0   0   0
TYR  63  88  66  89 /  30   0   0   0
GGG  62  89  64  91 /  30   0   0   0
LFK  65  90  65  91 /  40   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/14
Hazardous weather outlook, Jun 4, 12:00 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 4 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
PARTS OF DEEP EAST TEXAS...LOWER TOLEDO BEND COUNTRY...AND
INTO SOUTHERN PARTS OF NORTH CENTRAL LOUISIANA...IN ASSOCIATION
WITH A BOUNDARY LEFT OVER BY YESTERDAY AND OVERNIGHT
STORMS. ONLY ISOLATED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLY OVER REMAINING PARTS OF THE FOUR STATE REGION.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...EMERGENCY MANAGER...AND STORM SPOTTER ACTIVATION
SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

13

In the hours before

Local storm report, Jun 4, 5:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND GST     12 SW NEW BOSTON        33.34N 94.57W
06/04/2007  E70.00 MPH       BOWIE              TX   EMERGENCY MNGR

            TOWN OF BASSETT.

0459 PM     HAIL             12 SW NEW BOSTON        33.34N 94.57W
06/04/2007  E0.75 INCH       BOWIE              TX   EMERGENCY MNGR

            TOWN OF BASSETT.

&&

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:33 PM CDTSevere Thunderstorm WarningSHVBowie27 min
Jun 4, 5:10 PM CDTSevere Thunderstorm WarningSHVCass65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.